It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hi everyone... I'm a 20 year old female who is in need of some support. 4 years ago, I had to go to the emergency room because of some extreme pain that I was experiencing. 6 months and 4 back surgeries later, the doctors finally figured out that my back was broken. Many complications have arisen from that and I ended up having a total of 16 back surgeries over the past 4 years. Throughout that entire time, I've been on percocet.

I started at a relatively small dose (one percocet every 6 hours) but eventually built up to 2 percocet every 4 hours due to increased pain and tolerance to the medication. I was never happy about having to be on this medication and I've been telling my doctors that I wanted to come off of it for over two years now but they always just brushed me off. I finally realized that I needed to take the initiative and just tell them that I was going to stop taking it. I knew better than to just stop the medication cold turkey as I tried this once before when I was extremely frustrated with it and I've never felt worse in my entire life. So I've been tapering down over the past month and a half and it's been difficult to keep myself from rushing it. I want to be off of this medication so badly and I just want the crappy withdrawal feelings to be over with that it's difficult to keep myself from stopping all at once.

I have managed to get myself down to 4 pills per day which is a huge drop from the 12 pills per day that I was taking a month and a half ago. I still take a dose every 4 hours, but I've been cutting the pills so that I take 3/4 of a pill for 4 doses and 1/2 of a pill for the other 2 doses. I've felt like crap the entire time I've been tapering but I do have the motivation to do this. I'm supposed to be leaving the country for school in August and need to be off the medication by then.

I feel like now that I'm nearing the end of the taper, things have become more difficult and I really need some help and advice from people who have been there, hence the reason why I'm posting this. I do not feel like I'm mentally addicted to this medication, my withdrawal is purely physical. It's just very difficult to keep myself from taking more than I should when I know that taking a pill will make all the crappy physical feelings go away.

Basically I'd like to know how I'm supposed to handle the last stretch of this taper. I haven't really had an official schedule as to when I cut the dose down, I usually just cut it down when I start to feel comfortable with whatever dose I'm at. I've been at 4 pills per day for over 2 weeks now and still feel awful. How did you guys do it? I'm not willing to replace this drug with another (so I won't take xanax or valium to deal with the withdrawal symptoms). It seems like the worst physical symptoms for me are insomnia, anxiety and feeling like I'm going to jump out of my skin and go out of my mind. Of course it isn't nearly as terrible as if I had just stopped the medication cold turkey but it's definitely extremely unpleasant.

I think I need some emotional support as well. My family tries but none of them can possibly understand how this feels as none of them have ever had to come off of a narcotic before. I just need to talk to some people who have been where I am right now and succeeded or to people who are going through the same thing right now.

I appreciate any responses I get and thanks for sticking with me if you read this far :)





All times are GMT -7. The time now is 12:25 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!